Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 3, 2011, 2:06 AM EDT for Allen County, Indiana; Van Wert County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 2:06 AM EDT (06:06 UTC)
- Expired
- Aug 3, 2011, 3:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
355
WWUS83 KIWX 030606
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT WED AUG 3 2011
INZ018-025>027-OHZ015-024-030700-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-
206 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN HUNTINGTON AND ALLEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHERN PAULDING AND WESTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
MONROEVILLE AND WOODBURN...
PAYNE...
CONVOY...
ZULU AND WILLIAMS...
TILLMAN...TOWNLEY AND MONMOUTH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4078 8457 4095 8538 4101 8536 4101 8533
4105 8534 4125 8526 4109 8445
TIME...MOT...LOC 0607Z 287DEG 31KT 4104 8502
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:52 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 3, 1:52 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 152 AM EDT WED AUG 3 2011 .UPDATE... HAVE EXTENDED WATCH LOCALLY TO 4 AM FOR MOST OF THE AREA ALONG AND AHEAD OF THE LINE. HAVE ALSO ADDED IN REMAINDER OF THE FORECAST AREA TO THE ORIGINAL WATCH. TRENDS HEADING UPWARD SOMEWHAT ACROSS FAR SW COUNTIES. WHILE EASTWARD EXTENT OF ACTIVITY MAY BE QUESTIONABLE IT WAS DECIDED TO INCLUDE REMAINING COUNTIES TO COVER RISK AS WELL AS BLEND WITH NEW WATCH TO OUR SOUTH AND EAST. && .AVIATION... A LINE OF STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT ACROSS NORTHERN INDIANA. THE LINE HAD MOVED THROUGH SBN...BUT LINGERING STORMS BEHIND THE MAIN LINE ARE POSSIBLE AT SBN VERY EARLY IN THE TAF PERIOD. GUSTY WINDS ARE ALSO POSSIBLE AT FWA...BUT THE LATEST SPC MESOANALYSIS INDICATES THE AIRMASS WAS MORE STABLE OVER NORTHEAST INDIANA. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT WITH A PERIOD OF IFR OR MVFR CIGS POSSIBLE EARLY. OTHERWISE...CONDITIONS WILL BECOME VFR WITH WINDS INCREASING DURING THE DAY...AND THEN DIMINISHING TOWARD EVENING. && .PREV DISCUSSION... /ISSUED 311 PM EDT TUE AUG 2 2011/ SHORT TERM... UPSTREAM CONVN CONTS TO WKN W/EWD EXTENT AS IT MOVES OFF ANALYZED LL THETA-E RIDGE POSITIONED WWD THROUGH THE MS VALLEY. HWVR DEEPENING SWRLY FLW AHD OF SEASONABLY STG SW TROUGH EJECTING EWD OUT OF WRN MN AND ASSOCD CDFNT TRAILING SFC CYCLONE OVR ERN MN DOES BODE WELL FOR NWRN CWA TO ACHIEVE GREATER INSTABILITY THROUGH LT AFTN/EARLY EVENING TIME W/APCH OF SFC CDFNT AND RAMPING LL MSTR FLUX OUT OF THE MID MS VALLEY. THUS WILL CONT PRIOR TREND OF HIGHEST POPS NW HALF BUT DID BACK TIMING THIS EVENING GIVEN OBSVD TRENDS THROUGH THIS MORNING. IN ADDN... STILL A SUFFICIENT DAMAGING WIND THREAT PER UPSTREAM MID LVL SPD MAX NR 50KT SEEN IN PROFILER DATA AND WILL CONT EVENING SVR MENTION NW HALF. SEWD EXTENT OF SVR RISK IN DOUBT BUT ONSET OF NOCTURNAL COOLING AND LESSOR INSTABILITY HERE PRECLUDES A MENTION AT THIS TIME. OTHERWISE COMPOSITE OUTFLW/CDFNT XPCD TO PUSH THROUGH ENTIRE CWA BY 12Z WED AND WILL SHED WED AM POPS SE. NOTICEABLY COOLER ESP BY AFTN AS LK SHADOW ADVTS INLAND ACRS WRN AREAS. SFC RIDGING BLDS WED NIGHT/THU W/CONTD LL DRYING AND SOMEWHAT DEEPER CAA AND GENERALLY SIDED W/A COOLER MET MOS BLEND. LONG TERM... THURSDAY THROUGH TUESDAY. LONGWAVE PATTERN SHIFT LOOKS PROBABLE AS UPPER RIDGE FINALLY BEGINS TO FLATTEN AND RETROGRADE BACK TO THE WEST BY FRIDAY. AS FLOW BECOMES MORE ZONAL...A SERIES OF SUCCESSIVE SHORTWAVES WILL APPROACH THE AREA STARTING FRIDAY INTO NEXT WEEK. MODELS IN DECENT AGREEMENT AND CLUSTERING ON FIRST OF THESE SHORTWAVES EJECTING FROM EASTERN COLORADO INTO THE AREA FRIDAY AFTERNOON INTO SAT MORNING. WHILE GFS IS A BIT MORE AGGRESSIVE THAN OTHER MODELS AND SEEMS TO BE SUFFERING FROM CONVECTIVE FEEDBACK...THERE LOOKS TO BE A GOOD SHOT FOR SOME DECENT PRECIP. LOW AMP LONGWAVE TROUGH SHOULD BE IN PLACE OVER WESTERN US WHILE UPPER LOW SPINS OVER NORTHERN HUDSON BAY BY SATURDAY. TIMING AND SEPARATION OF ADDITIONAL SHORTWAVES AFTER SATURDAY AS THEY ROUND BASE OF HUDSON BAY VORTEX IS PROVING TO BE AN ISSUE. RATHER THAN ADDING SLIGHT CHANCE POPS IN FOR MULTIPLE PERIODS...WILL NOT DEVIATE MUCH FROM GOING POP GRIDS AND LEAVE MAJORITY DRY UNTIL MODELS COME INTO BETTER AGREEMENT AND CONTINUITY WITH HANDLING OF THESE DISTURBANCES. BEST SHOT FOR PRECIP LOOKS TO BE SUNDAY AFTERNOON INTO MONDAY. FALLING HEIGHTS ASSOCIATED THE FLATTENING AND RETROGRADING OF UPPER RIDGE WILL ALLOW FOR COOLER TEMPERATURES AND A BIT OF RELIEF FROM THE HEAT SEEN RECENTLY. TEMPS SHOULD GENERALLY BE SEASONABLE AROUND NORMAL OR SLIGHTLY ABOVE NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...T LONG TERM...OBERGFELL AVIATION...SKIPPER UPDATE...FISHER
Hazardous weather outlook, Aug 2, 11:08 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 PM EDT TUE AUG 2 2011 INZ004>009-012>018-020-022>025-OHZ001-002-004-040315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE OUT OF ILLINOIS LATER THIS EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG THIS LINE. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ026-027-032>034-OHZ005-015-016-024-025-040315- WELLS-ADAMS-GRANT-BLACKFORD-JAY-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS IS POSSIBLE. LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ078>081-040315- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-040315- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...ARE LIKELY LATER THIS EVENING. LOCALLY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST STORMS. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION... CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 3, 1:10 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 AM EDT WED AUG 3 2011
INZ008-014>017-023-024-030600-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-NOBLE IN-WABASH
IN-WHITLEY IN-
110 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...NORTHERN
WABASH...KOSCIUSKO...SOUTHEASTERN MARSHALL AND EASTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND EXTREME NORTHWESTERN
HUNTINGTON...WHITLEY...EXTREME NORTHWESTERN ALLEN AND SOUTHWESTERN
NOBLE COUNTIES IN NORTHEAST INDIANA...
AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WARSAW TO MENTONE TO ROCHESTER...MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WINONA LAKE...
NORTH MANCHESTER AND TRI-LAKES...
COLUMBIA CITY...
NORTH WEBSTER AND AKRON...
PIERCETON...
SOUTH WHITLEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4099 8637 4119 8615 4141 8581 4125 8531
4121 8531 4100 8565 4086 8583
TIME...MOT...LOC 0510Z 292DEG 37KT 4131 8577 4115 8602
4102 8616Special weather statement, Aug 3, 1:38 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 AM EDT WED AUG 3 2011
INZ007>009-018-MIZ080-081-OHZ001-004-015-030615-
ALLEN IN-BRANCH MI-DE KALB IN-DEFIANCE OH-HILLSDALE MI-NOBLE
IN-PAULDING OH-STEUBEN IN-WILLIAMS OH-
138 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN WHITLEY...
NORTHERN ALLEN...DE KALB...SOUTHEASTERN NOBLE AND STEUBEN COUNTIES IN
NORTHEAST INDIANA...AND HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND
EASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...AND WILLIAMS AND
WESTERN DEFIANCE COUNTIES IN NORTHWEST OHIO...AND NORTHWESTERN
PAULDING COUNTY IN WEST CENTRAL OHIO...
AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLDWATER TO
HAMILTON TO GARRETT...MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BUTLER...
HILLSDALE AND HICKSVILLE...
MONTPELIER...
BRYAN...
LITCHFIELD AND GRABILL...
JONESVILLE...EDGERTON AND EDON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4207 8437 4142 8440 4107 8452 4127 8533
4157 8508 4207 8502
TIME...MOT...LOC 0539Z 287DEG 43KT 4194 8489 4154 8494
4129 8506Special weather statement, Aug 3, 1:43 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 AM EDT WED AUG 3 2011
INZ022>027-032-030630-
ADAMS IN-CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
143 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT COUNTY IN
CENTRAL INDIANA...AND NORTHWESTERN BLACKFORD COUNTY IN EAST CENTRAL
INDIANA...AND SOUTHEASTERN CASS...SOUTHERN MIAMI AND SOUTHERN WABASH
COUNTIES IN NORTH CENTRAL INDIANA...AND WELLS...NORTHERN ADAMS AND
HUNTINGTON COUNTIES IN NORTHEAST INDIANA...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HUNTINGTON TO WABASH TO WALTON...MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...
OSSIAN...
MARION...
BLUFFTON...
DECATUR...
LA FONTAINE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4054 8587 4058 8587 4058 8638 4062 8637
4080 8594 4096 8560 4092 8533 4092 8480
4072 8502 4057 8539 4057 8545 4054 8545
4051 8554
TIME...MOT...LOC 0542Z 276DEG 44KT 4095 8553 4079 8581
4062 8622Local storm report, Aug 3, 1:49 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 2 WNW CLAYPOOL 41.15N 85.92W
08/03/2011 KOSCIUSKO IN LAW ENFORCEMENT
TREE LIMB AND POWER LINE DOWN ON CR 450 W JUST NORTH OF
CR 600 S. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101240
NGLocal storm report, Aug 3, 1:54 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND GST 5 SW PLYMOUTH 41.29N 86.38W
08/03/2011 E60 MPH MARSHALL IN PUBLIC
ESTIMATED WIND GUSTS UP TO 60 MPH. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER IWX1101241
NGSpecial weather statement, Aug 3, 2:06 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT WED AUG 3 2011
INZ018-025>027-OHZ015-024-030700-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-
206 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN HUNTINGTON AND ALLEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHERN PAULDING AND WESTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
MONROEVILLE AND WOODBURN...
PAYNE...
CONVOY...
ZULU AND WILLIAMS...
TILLMAN...TOWNLEY AND MONMOUTH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4078 8457 4095 8538 4101 8536 4101 8533
4105 8534 4125 8526 4109 8445
TIME...MOT...LOC 0607Z 287DEG 31KT 4104 8502The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:50 PM EDT | Special Marine Warning | IWX | 91 min | |
| Aug 2, 11:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 84 min |
| Aug 3, 12:44 AM EDT | Special Weather Statement | IWX | Cass, White | 61 min |
| Aug 3, 1:07 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Aug 3, 1:10 AM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Whitley | 50 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 36 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | White | 29 min |
| Aug 3, 1:38 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 37 min |
| Aug 3, 1:43 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 47 min |
| Aug 3, 3:51 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 54 min |
| Aug 3, 4:48 AM EDT | Special Weather Statement | IWX | Grant | 27 min |
| Aug 2, 8:33 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 57 min |
| Aug 2, 9:17 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 20 min |
Nearby
Special Weather Statements in Indiana, 2011Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.